The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Revista Matemática Iberoamericana


Full-Text PDF (131 KB) | Metadata | Table of Contents | RMI summary
Volume 23, Issue 1, 2007, pp. 385–395
DOI: 10.4171/RMI/499

Published online: 2007-04-30

On monochromatic solutions of equations in groups

Peter J. Cameron[1], Javier Cilleruelo and Oriol Serra[2]

(1) Queen Mary University of London, UK
(2) Universitat Politècnica de Catalunya, Barcelona, Spain

We show that the number of monochromatic solutions of the equation $x_1^{\alpha_1}x_2^{\alpha_2}\cdots x_r^{\alpha_r}=g$ in a $2$-coloring of a finite group $G$, where $\alpha_1,\ldots,\alpha_r$ are permutations and $g\in G$, depends only on the cardinalities of the chromatic classes but not on their distribution. We give some applications to arithmetic Ramsey statements.

Keywords: Orthogonal arrays, Schur triples, monochromatic arithmetic progressions

Cameron Peter, Cilleruelo Javier, Serra Oriol: On monochromatic solutions of equations in groups. Rev. Mat. Iberoam. 23 (2007), 385-395. doi: 10.4171/RMI/499